Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Has cellulitis in foot, taking Keflex helps. But having pain in another foot, has patches of petechiae. Suggest?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My 86 year old husband has cellulitis in his right foot. He is currently taking Keflex 3x a day and it is slowwly getting better. he complains his left foot hurts more than the right one , but nothing is visible on the foot. However, he has 2 0r 3 patches of petechiae on that leg higher up. Is this anything to be overly concerned about? My e-mail is YYYY@YYYY . Thank you for answering.
Posted Wed, 2 Oct 2013 in Infections
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
It could be an autoimmune diseases

Detailed Answer:

Thanks for posting on XXXXXXX

From your description, it is possible that your husband might have developed an autoimmune diseases which has just started and is manifesting visible with petechiae and left foot pain. It could be induced by medication or just spontaneous. Causes of such petechia could range from infections (viral, bacteria, parasitic etc) to non-infectious conditions (such as Hypocalcemia, idiopathic thrombocytopenic purpura, lupus etc).
I think your husband should see a doctor for that after completing the treatment for cellulitis. The doctor would be able to investigate further to determine the cause of the petechia and left foot pain.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor